Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscle spasms in legs- Due to HIV meds?
Aug 9, 2010

Dear Doctor I have been on Atripla for just over 1 year. Overthe past week or so I have been suffering from muscle spasms in my calves at irregular intervals. This does not happen after exercise so I am sure not a dehydration problem. Th eproblem is verty random. Th eother day aftr having sex I got up from the bed and got spasms in both calves at th same time. So bad that I could not stand and had to have my toes pushed towards me to help relieve the spasm. Thi stook some 5 minutes to totally remove the pain. The pain continue as a dull ache for the next couple of days. Best way I can describe is like a pulled muscle. Today I ad been sitting at my desk got up and suddenly the muscle in my left leg spasmsed. This is not the normal cramp but much worse. Would hope yu can suggest what it might be and any help in relieving these sypmtoms. My latest viral load was undetectable and CD4 was 450.

Response from Dr. Henry

Atripla does not often cause significant peripheral neuropathy (can occasionally). Nerve compression or some form of vascular occlusion would be two fairly common causes of muscle spasms so a good clinical evaluation is indicated. Some hormonal or electrolyte abnormalities, restless leg syndrome, and many other conditions can contribute to muscle spasms so often not related to HIV infection or HIV meds. KH



Previous
Atripla and a couple of other things....
Next
Time to switch?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement